MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; MDLR CNLTD TRIDRV DRVR

EXACTECH, INC. EXACTECH; MDLR CNLTD TRIDRV DRVR
Catalog Number 315-25-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of an fda inspection conducted in jan 2020, exactech, fei 1038671, has committed to remediating 3 years of complaints (2017-2020).This mdr is being submitted as part of that remediation.Crc2019-04-05 ¿tri-drive modular reamer driver disassembly the design of the tri-drive modular reamer driver has been in the field since 2009.Exactech is aware of 42 complaint reports involving tip disassembly of 44 tri-drives.Because the tri-drive is used in both anatomic and reverse total shoulder arthroplasty, sales data for anatomic glenoid components and glenosphere components was used to calculate an approximate complaint occurrence rate of <0.5%.This is considered ¿very low¿ according to the frequency of occurrence ranking scale in the rmr.The disassembled tri-drive modular reamer driver may result in a delay in surgery to find a new one.Typically, in anatomic shoulder cases both anatomic and reverse sets are in the or.If the tri-drive were to break, a second tri-drive would be in the reverse shoulder set.The crc determined that no further action was required at this time as this issue will be addressed via the equinoxe ergo instrumentation redesign project.In the new equinoxe ergo instrumentation, the tri-drive handles will no longer be used.Since the design of the pilot tip reamers are changing (all the reamers are cannulated), there will now be two different handles: a pilot tip handle and a cannulated handle, replacing the tri-drive.This new ergo instrumentation design will be implemented as part of a phased roll-out, first in the us and then to other markets, beginning in mid-2019.These broken tri-drives were likely the result of holding the sleeve stationary while the instrument was spinning or the tri-drive contacting a retractor, which led to the retaining ring breaking loose from the assembly, allowing the tip to disassemble.Ifu 700-096-181: instrument inspection.Visually inspect the instruments for damage such as fractures; cracks; gouges; deformation; burrs; discoloration, corrosion, or rust; excessive component wear; nicks on cutting surfaces, missing or loose components; blockages in cannulae, cleaning holes or other cavities that cannot be removed via standard cleaning; worn or difficult to read markings/engravings; or other apparent damage.Check the function of mechanisms by actuating any levers, knobs, switches, connectors, sliding features, hinges, or other mechanical interface features.Ensure smooth operation of these features over their functional range of motion.If damage, wear, or non-functioning/poorly functioning mechanisms are found, do not use the instrument, and contact the sales representative or customer service for disposition.Ifu states: the surgeon shall become thoroughly familiar with the technique of implantation of the prostheses by: appropriate reading of the literature, and training in the operative skills and techniques required for surgery, and reviewing information regarding use of instrumentation.It is a clinical standard of practice in the operating room that all instruments should be visually and functionally inspected before use, these guidelines are from standard association of peri-operative registered nurses (aorn) guidelines.Surgeons are to be familiar and knowledgeable with all instrumentation, devices and proficient with surgical techniques.This device is used for treatment not diagnosis.Based on review of all available information, there is no evidence to reasonably suggest the reported event is related to any manufacturing issues or design issues, nor did it lead to patient impact.Per crc2019-04-05; these broken tri-drives were likely the result of holding the sleeve stationary while the instrument was spinning or the tri-drive contacting a retractor, which led to the retaining ring breaking loose from the assembly, allowing the tip to disassemble.
 
Event or Problem Description
It was reported from the us that during an orthopedic surgery the spring broke while drilling peripheral holes.No device parts or pieces fell into the surgical site.The patient¿s health was stable leaving the or.The only effect to the case was a delay in time of completion due to going to grab another replicator plate.No problems were noted for the patient related to procedure outcome/result.Multiple email requests were sent to the contacts for additional information.No further information has been provided by the contacts related to this event.

Brand Name
EXACTECH
Common Device Name
MDLR CNLTD TRIDRV DRVR
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
kate jacobson
MDR Report Key13976098
Report Number1038671-2022-00343
Device Sequence Number6284597
Product Code LXH
UDI-Device Identifier10885862085313
UDI-Public10885862085313
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number315-25-00
Device Lot Number49082018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale